×

Multiplicity of positive solutions for a singular second-order three-point boundary value problem with a parameter. (English) Zbl 1442.34046

Summary: This paper is concerned with the following second-order three-point boundary value problem \(u''(t) + \beta^2 u(t) + \lambda q (t) f (t, u (t)) = 0, t \in (0, 1), u (0) = 0, u(1) = \delta u(\eta)\), where \(\beta \in(0, \pi / 2), \delta > 0, \eta \in(0,1)\), and \(\lambda\) is a positive parameter. First, Green’s function for the associated linear boundary value problem is constructed, and then some useful properties of Green’s function are obtained. Finally, existence, multiplicity, and nonexistence results for positive solutions are derived in terms of different values of \(\lambda\) by means of the fixed point index theory.

MSC:

34B10 Nonlocal and multipoint boundary value problems for ordinary differential equations
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Il’in, V. A.; Moiseev, E. I., Non-local boundary value problem of the first kind for a Sturm-Liouville operator in its differential and finite difference aspects, Differential Equations, 23, 803-810 (1987)
[2] Gupta, C. P., Solvability of a three-point nonlinear boundary value problem for a second order ordinary differential equation, Journal of Mathematical Analysis and Applications, 168, 2, 540-551 (1992) · Zbl 0763.34009
[3] Liu, B.; Liu, L.; Wu, Y., Positive solutions for a singular second-order three-point boundary value problem, Applied Mathematics and Computation, 196, 2, 532-541 (2008) · Zbl 1138.34015
[4] Ma, R., Multiplicity of positive solutions for second-order three-point boundary value problems, Computers & Mathematics with Applications, 40, 2-3, 193-204 (2000) · Zbl 0958.34019
[5] Ma, R.; Wang, H., Positive solutions of nonlinear three-point boundary-value problems, Journal of Mathematical Analysis and Applications, 279, 1, 216-227 (2003) · Zbl 1028.34014
[6] Thompson, H. B.; Tisdell, C., Three-point boundary value problems for second-order, ordinary, differential equations, Mathematical and Computer Modelling, 34, 3-4, 311-318 (2001) · Zbl 0998.34011
[7] Webb, J., Positive solutions of some three point boundary valueproblems via fixed point index theory, Nonlinear Analysis, 47, 4319-4332 (2001)
[8] Han, X., Positive solutions for a three-point boundary value problem at resonance, Journal of Mathematical Analysis and Applications, 336, 1, 556-568 (2007) · Zbl 1125.34014
[9] Han, X., Positive solutions for a three-point boundary value problem, Nonlinear Analysis: Theory, Methods & Applications, 66, 3, 679-688 (2007) · Zbl 1103.34005
[10] Deimling, K., Nonlinear Functional Analysis (1985), Berlin, Germany: Springer, Berlin, Germany
[11] Guo, D. J.; Lakshmikantham, V., Nonlinear Problems in Abstract Cones, 5 (1988), New York, NY, USA: Academic Press, New York, NY, USA
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.